Alert archive / Minnesota / Special Weather Statements in 2016

Special Weather Statement, NWS Grand Forks, ND

July 19, 2016Hubbard County, Minnesota

NWS Grand Forks, ND issued this special weather statement at Jul 19, 2016, 11:01 PM CDT for Hubbard County, Minnesota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2016, 11:01 PM CDT (04:01 UTC)
Expired
Jul 19, 2016, 11:30 PM CDT
In force
29 min
Issued by
NWS Grand Forks, ND

County Hubbard County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 193 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 4.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2016-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2016-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
581 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

352 
WWUS83 KFGF 200401
SPSFGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1101 PM CDT TUE JUL 19 2016
 
MNZ024-200430-
HUBBARD MN-
1101 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUBBARD COUNTY UNTIL
1130 PM CDT...

AT 1101 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LAPORTE...OR 18 MILES SOUTH OF BEMIDJI...MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BENEDICT AROUND 1110 PM CDT. 

LAT...LON 4716 9493 4736 9483 4732 9466 4705 9467
TIME...MOT...LOC 0401Z 289DEG 34KT 4723 9479 

$$

TG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 19, 9:51 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 19, 9:51 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
951 PM CDT TUE JUL 19 2016

.UPDATE...
Issued at 944 PM CDT Tue Jul 19 2016

Severe has shifted into northwest MN... along a south of a
Crookston to Blackduck line. Watch still in effect until 11pm.

UPDATE Issued at 653 PM CDT Tue Jul 19 2016

Severe weather ongoing in northeast ND vcnty Minto through Grafton...
should bleed across into northwest MN shortly. Watch in effect til
11pm.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 149 PM CDT Tue Jul 19 2016

Convection will be the challenge for the early afternoon as
instability continues to fight an H700 warm layer. A storm west of
Devils Lake in the vicinity of a more localized area of nil MLCIN
is moving into warmer air aloft and increasing MLCIN, however how
much this will weaken over the next couple of hours is still in
question as a well defined vort max moves east north of the
border. Thinking has been convection would stay north of the
border where the cap is weaker...however will put scattered storms
along and north of Highway 2 for the remainder of the afternoon.

Models have shown increasing potential for nocturnal activity
developing across southern Manitoba and moving into northern
Minnesota, where we are maintain a chance for storms however have
pushed pushed those chance POPs further east closer to the 10 to
12 DEG H700 temps.

Dew points have risen into the low 70s about as expected and as
full solar tomorrow will heat up a warm boundary layer that will
bring heat indices to near the 100 degree mark by tomorrow
afternoon. There are no plans to change headlines for the
excessive heat watch that goes into affect tomorrow, however the
far southern valley has be best chance of seeing heat indices near
105 degrees, or the excessive heat warning criteria. Feeling is
areas from Fargo north and within the valley will see advisory
criteria with indices between 100 and 105, with potential for
higher indices further south.

Another round of storms is possible as another short wave embedded
in the upper ridge moves across the area tomorrow, with the main
inhibitor once again being mid level temps and the strength of the
waves ability to break the cap. Temperatures should fall below 70
degrees during the night, however the hot and humid conditions
will return on Thursday when more headlines (advisory/warning)
will likely be needed.

.LONG TERM...(Thursday night through Tuesday)
Issued at 149 PM CDT Tue Jul 19 2016

Models in general agreement for this forecast period and went with a
blended soln. The Thursday night and early Friday time frame should
be quiet and remain warm as the H5 ridge stays over the area. By
Friday evening...will see an area of low pressure develop across the
western Dakotas with southerly flow pumping more heat and moisture
across the area. As the wave traverses the forecast area on
Saturday...will see increased chances for showers and storms.
Slightly cooler temps will move south across the area behind the low
by Sunday.  Slightly cooler temps will remain...along with some
scattered showers through the end of the period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 654 PM CDT Tue Jul 19 2016

VFR conditions over eastern ND and west cnetral MN. Area of deep
convection with MVFR cigs and vsbys across northwest MN from TVF-
CKN area and eastward into BJI... should shift steadily eastward
through 05z. Expect clearing skies across northwest and
northcentral MN after 08z.

&&

.FGF Watches/Warnings/Advisories...
ND...Excessive Heat Watch from Wednesday afternoon through Thursday
     evening for NDZ027-030-039-049-052-053.

MN...Excessive Heat Watch from Wednesday afternoon through Thursday
     evening for MNZ001>003-015-022>024-027>032-040.

&&

UPDATE...Gust
SHORT TERM...Speicher
LONG TERM...Voelker
AVIATION...Gust
Hazardous weather outlook, Jul 19, 6:41 AM CDT, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
641 AM CDT TUE JUL 19 2016

MNZ001>003-015-022>024-027>032-040-NDZ027-030-039-049-052-053-
201145-
WEST POLK-NORMAN-CLAY-EAST POLK-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-
WADENA-GRANT-GRAND FORKS-TRAILL-CASS-RANSOM-SARGENT-RICHLAND-
641 AM CDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP OR MOVE INTO THE
AREA THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE STORM IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS LATE WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE. CHANCES FOR
THUNDERSTORMS APPEAR ONCE AGAIN FRIDAY AND SATURDAY.

AS FOR HEAT AND HUMIDITY...WEDNESDAY AND THURSDAY WILL SEE HEAT
INDICES REACH THE UPPER 90S TO AROUND 105. SEE LATEST NPWFGF
STATEMENTS FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ004>009-013-014-016-017-NDZ006>008-014>016-024-026-028-029-038-
054-201145-
KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL-
NORTH BELTRAMI-PENNINGTON-RED LAKE-NORTH CLEARWATER-
SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRIGGS-STEELE-BARNES-
WESTERN WALSH COUNTY-
641 AM CDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS...MAINLY IN THE
DEVILS LAKE BASIN THIS AFTERNOON. THERE IS A CHANCE FOR SCATTERED
THUNDERSTORMS...MAINLY IN NORTHWESTERN MINNESOTA TONIGHT. ISOLATED
SEVERE STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS LATE WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE. CHANCES FOR
THUNDERSTORMS APPEAR ONCE AGAIN FRIDAY AND SATURDAY.

AS FOR HEAT AND HUMIDITY...WEDNESDAY AND THURSDAY WILL SEE HEAT
INDICES REACH THE MID 90S TO AROUND 100. SEE LATEST NPWFGF STATEMENTS
FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DTR

In the hours before

Local storm report, Jul 19, 9:57 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
957 PM CDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND GST     BAGLEY                  47.52N 95.40W
07/19/2016  M55 MPH          CLEARWATER         MN   MESONET

            PEAK WIND MEASURED BY A PERSONAL WEATHER STATION.

&&

GGUST
Local storm report, Jul 19, 10:32 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1032 PM CDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     TSTM WND DMG     2 NNW BEMIDJI           47.51N 94.89W
07/19/2016                   BELTRAMI           MN   AMATEUR RADIO

            WIDESPREAD TREE DAMAGE AND POWER OUTAGES REPORTED ACROSS
            NORTHERN BEMIDJI.

&&

GGUST
Local storm report, Jul 19, 10:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1039 PM CDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND DMG     MANVEL                  48.07N 97.18W
07/19/2016                   GRAND FORKS        ND   BROADCAST MEDIA

            SHEET METAL STRUCTURE DEMOLISHED. PHOTO POSTED VIA SOCIAL
            MEDIA. TIME ESTIMATED FROM RADAR.

&&

GGUST
Local storm report, Jul 19, 10:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1052 PM CDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     3 NNE PUPOSKY           47.72N 94.88W
07/19/2016                   BELTRAMI           MN   AMATEUR RADIO

            TREES BROKEN DOWN NEAR IRVINE AVE AND ARCTIC ROAD.

&&

GGUST
Local storm report, Jul 19, 10:57 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1057 PM CDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     3 SSE BEMIDJI           47.44N 94.85W
07/19/2016                   BELTRAMI           MN   EMERGENCY MNGR

            VALVOLINE HIGHWAY SIGN BLOWN DOWN ALONG MN HIGHWAY 197.

&&

GGUST
Special weather statement, Jul 19, 11:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1101 PM CDT TUE JUL 19 2016

MNZ024-200430-
HUBBARD MN-
1101 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUBBARD COUNTY UNTIL
1130 PM CDT...

AT 1101 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LAPORTE...OR 18 MILES SOUTH OF BEMIDJI...MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BENEDICT AROUND 1110 PM CDT.

LAT...LON 4716 9493 4736 9483 4732 9466 4705 9467
TIME...MOT...LOC 0401Z 289DEG 34KT 4723 9479

TG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:00 PM CDTSevere Thunderstorm WarningFGFMarshall, Polk60 min
Jul 19, 7:52 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater40 min
Jul 19, 7:59 PM CDTSevere Thunderstorm WarningFGFPolk61 min
Jul 19, 8:31 PM CDTAreal Flood AdvisoryFGFPolk89 min
Jul 19, 8:34 PM CDTSpecial Weather StatementFGFBeltrami26 min
Jul 19, 8:43 PM CDTSevere Thunderstorm WarningFGFClearwater, Pennington, Polk62 min
Jul 19, 8:54 PM CDTTornado WarningFGFPolk, Red Lake36 min
Jul 19, 8:59 PM CDTSevere Thunderstorm WarningFGFBeltrami61 min
Jul 19, 9:04 PM CDTTornado WarningFGFPennington, Red Lake27 min
Jul 19, 9:10 PM CDTTornado WarningFGFBeltrami50 min
Jul 19, 9:34 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater56 min
Jul 19, 9:59 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Hubbard61 min
Jul 20, 3:05 AM CDTExcessive Heat WarningFGFBecker, Clay, Clearwater, Grant, Hubbard, Mahnomen and 5 more18 hr
Jul 20, 3:05 AM CDTHeat AdvisoryFGFBeltrami, Clearwater, Hubbard, Kittson, Lake of the Woods, Marshall and 5 more18 hr

Nearby

Special Weather Statements in Minnesota, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.